Follow us on Twitter Friend us on Facebook Look for us on Google Plus Share with your Friends Print this Page
 
Wednesday 9:01 CST, July 23, 2014

Topic Details

signupsmallfinal

Topic Library Item

Sentinel Event Alert, Issue 23: Medication errors related to potentially dangerous abbreviations

September 1, 2001
Download

sea 34 meds rxOne of the major causes of medication errors is the ongoing use of potentially dangerous abbreviations and dose expressions. Underlying factors contributing to many of these errors are illegible or confusing handwriting by clinicians and the failure of health care providers to communicate clearly with one another. Because medication safety and the identification, prevention and timely reporting of medication errors are of primary importance to the Joint Commission, this issue of Sentinel Event Alert specifically addresses medication errors related to the use of dangerous abbreviations and dose expressions used in prescribing medications.

 

 
shareslide1

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.